Thunderstorm Wind, Sabine
- When
- November 23, 11:20 PM CST
- Where
- Sabine County, Many
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.567, -93.483
SEVERAL TREES AND POWERLINES DOWNED ACROSS THE PARISH.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Nov 23, 3:25 PM CST, 7 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 325 PM CST TUE NOV 23 2004 .DISCUSSION... WARM FRONT CURRENTLY MOVING NORTH ACROSS CWA AS COLD FRONT AND DRY AIR INTRUSION APPROACHES FROM SOUTHWEST. WARM AIR SHOULD NOT MOVE MUCH FURTHER NORTH AS SYSTEM OCCLUDES OVER NORTHERN PORTION OF CWA. DRY AIR PUNCH SHOULD REACH EASTERN ZONES LATE TONIGHT... BRINGING END TO RAIN ALL BUT EXTREME NORTH. LIGHT RAIN IN NORTH MAY LINGER INTO EARLY MORNING...BUT BY MIDDAY WEDNESDAY...SYSTEM CROSSES MISSISSIPPI VALLEY. COLD AIR ADVECTION WILL BE STRONG WEDNESDAY AFTERNOON...AND LOOK FOR TEMPS TO DROP TO NEAR FREEZING OR SLIGHTLY BELOW BY THURSDAY MORNING IN SOUTHEAST OKLAHOMA AND ADJACENT SOUTHWEST ARKANSAS ZONES. SYSTEM WILL CONTINUE TO MOVE RAPIDLY NORTHEAST...AND BY THURSDAY AFTERNOON WINDS ACROSS WESTERN PORTION OF CWA WILL BE RETURNING TO SOUTHERLY. NEXT FRONT DUE SATURDAY...BUT SHOULD MOVE ACROSS AREA VERY RAPIDLY...SO WILL GO WITH ONLY SLIGHT CHANCE POPS FRIDAY NIGHT AND EARLY SATURDAY. DRY WEATHER FOR SUNDAY...BUT GFS BRINGING SYSTEM SIMILAR TO THE CURRENT ONE INTO SOUTHWEST U.S. MONDAY. AT THIS TIME...STALLED FRONTAL BOUNDARY LOOKS TO BE FURTHER SOUTH IN GULF... THUS NORTH WINDS AND COOLER TEMPS WOULD INDICATE NO SEVERE STORMS. IN SHORT TERM...SEVERE WEATHER THREAT CONTINUES INTO EVENING HOURS FOR MUCH OF CWA...ISOLATED TORNADOES STILL POSSIBLE...BUT CAPE AND SHEAR VALUES REMAINS MARGINAL. AS TEMPS BEGIN TO COOL ALOFT...HAIL THREAT COULD INCREASE. && .PRELIMINARY POINT TEMPS/POPS... SHV 54 55 35 54 / 70 10 0 0 MLU 59 61 36 52 / 90 10 0 0 DEQ 49 52 29 53 / 70 30 0 0 TXK 52 54 34 53 / 70 10 0 0 ELD 55 57 33 53 / 90 10 0 0 TYR 50 52 34 56 / 50 10 0 0 GGG 51 53 34 55 / 70 10 0 0 LFK 54 55 34 56 / 50 10 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 14
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CST TUE NOV 23 2004 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-241200- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CST TUE NOV 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... AN UPPER LEVEL STORM SYSTEM OVER SOUTHERN NEW MEXICO WILL MOVE ACROSS NORTH TEXAS TO SOUTHEAST OKLAHOMA BY SUNRISE WEDNESDAY. THE ASSOCIATED COLD FRONT WILL ENTER EAST TEXAS BY THIS EVENING AND MOVE RAPIDLY EAST ACROSS THE REMAINDER OF THE REGION TONIGHT. THERE IS A MODERATE RISK OF SEVERE WEATHER OVER MOST OF THE FOUR STATE REGION...MAINLY DURING THE AFTERNOON AND EVENING. THE MAIN THREAT OF SEVERE WEATHER...WILL BE LARGE HAIL AND DAMAGING WINDS. ISOLATED TORNADOES WILL ALSO BE POSSIBLE. IN ADDITION...SOME OF THE STORMS WILL PRODUCE VERY HEAVY RAIN THAT WILL RESULT IN FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
524 PM CST TUE NOV 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM TSTM WND DMG SAN AUGUSTINE 31.53N 94.11W
11/23/2004 SAN AUGUSTINE TX LAW ENFORCEMENT
TREES DOWN.
&&
22SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 625 PM CST TUE NOV 23 2004 ARZ050-051-059>061-070>073-LAZ001>003-010-011-017-TXZ097-110>112- 124>126-136>138-149>153-165>167-240050- ANGELINA-BOSSIER-BOWIE-CADDO-CAMP-CASS-CHEROKEE-COLUMBIA-DE SOTO- GREGG-HARRISON-HEMPSTEAD-HOWARD-LAFAYETTE-LITTLE RIVER-MARION-MILLER- MORRIS-NACOGDOCHES-NEVADA-PANOLA-RED RIVER LA-RUSK-SABINE LA- SABINE TX-SAN AUGUSTINE-SEVIER-SHELBY-SMITH-UNION AR-UPSHUR-WEBSTER- WOOD- 625 PM CST TUE NOV 23 2004 THE TORNADO WATCH THAT WAS ISSUED EARLIER TODAY FOR NORTHEAST TEXAS...SOUTHWEST ARKANSAS...AND PART OF NORTHWEST LOUISIANA...IS CLEARED WEST OF A LINE FROM HOMER LOUISIANA TO NATCHITOCHES LOUISIANA. THE SHREVEPORT AND BOSSIER CITY AREA IS NO LONGER IN THE TORNADO WATCH. LAZ004>006-012>014-018>022-240300- BIENVILLE-CALDWELL-CLAIBORNE-GRANT-JACKSON-LA SALLE-LINCOLN- NATCHITOCHES-OUACHITA-UNION LA-WINN- 625 PM CST TUE NOV 23 2004 ...TORNADO WATCH CONTINUES UNTIL 9 PM... THE TORNADO WATCH ISSUED EARLIER TODAY CONTINUES IN EFFECT UNTIL 9 PM FOR THAT AREA OF NORTH LOUISIANA EAST OF A LINE FROM HOMER TO NATCHITOCHES. 03
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
920 PM CST TUE NOV 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND DMG 8 SW COLUMBIA 32.02N 92.17W
11/23/2004 CALDWELL LA LAW ENFORCEMENT
NUMEROUS TREES DOWNED ACROSS THE SOUTHWEST PORTION OF THE
PARISH. HIGHWAYS 155...849...506 AND 850 BRIEFLY CLOSED
DUE TO DOWNED TREES.
&&
MBERRYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
925 PM CST TUE NOV 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM TSTM WND DMG OLLA 31.90N 92.24W
11/23/2004 LA SALLE LA BROADCAST MEDIA
REPORT OF A TRAILER DESTROYED AND SEVERAL TREES DOWNED.
&&
MBERRYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1009 PM CST TUE NOV 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND DMG 8 SE WINNFIELD 31.84N 92.54W
11/23/2004 WINN LA DEPT OF HIGHWAYS
SEVERAL TREES DOWNED ALONG HWY 156...124 AND U.S. HWY 84.
&&
13The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
SEVERAL TREES AND POWERLINES DOWNED ACROSS THE PARISH.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2004Every state in 2004This day in weather historyWarnings in Louisiana, November 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5432592.